Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Oct 21, 2013, 3:47 PM CDT for Aransas County, San Patricio County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2013, 3:47 PM CDT (20:47 UTC)
- Expired
- Oct 21, 2013, 4:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
215
WFUS54 KCRP 212047
TORCRP
TXC007-409-212145-
/O.NEW.KCRP.TO.W.0018.131021T2047Z-131021T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT MON OCT 21 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH TEXAS...
SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 445 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GREGORY...OR 6 MILES NORTHEAST OF PORTLAND...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
INGLESIDE...
INGLESIDE ON THE BAY...
ARANSAS PASS...
PALM HARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2784 9704 2788 9715 2783 9718 2784 9725
2787 9726 2787 9732 2802 9734 2809 9697
2807 9702 2803 9701 2797 9706 2796 9705
2796 9699 2802 9697 2794 9696
TIME...MOT...LOC 2045Z 292DEG 5KT 2793 9723
$$
TB2 follow-up statements
841
WWUS54 KCRP 212105
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CDT MON OCT 21 2013
TXC007-409-212145-
/O.CON.KCRP.TO.W.0018.000000T0000Z-131021T2145Z/
ARANSAS-SAN PATRICIO-
405 PM CDT MON OCT 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN SAN PATRICIO AND SOUTHWESTERN ARANSAS COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR ARANSAS PASS...OR 9
MILES NORTHEAST OF PORTLAND...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARANSAS PASS...
PALM HARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2792 9698 2784 9704 2788 9713 2787 9726
2802 9733 2808 9703 2803 9701 2801 9704
2797 9706 2795 9703 2797 9700 2796 9699
2801 9697 2794 9696
TIME...MOT...LOC 2105Z 291DEG 5KT 2794 9719
$$
TB285
WWUS54 KCRP 212131
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT MON OCT 21 2013
TXC007-409-212140-
/O.CAN.KCRP.TO.W.0018.000000T0000Z-131021T2145Z/
ARANSAS-SAN PATRICIO-
431 PM CDT MON OCT 21 2013
...THE TORNADO WARNING FOR SOUTHEASTERN SAN PATRICIO AND SOUTHWESTERN
ARANSAS COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS MOVED
OFFSHORE.
LAT...LON 2792 9698 2784 9704 2788 9713 2787 9726
2802 9733 2808 9703 2803 9701 2801 9704
2797 9706 2795 9703 2797 9700 2796 9699
2801 9697 2794 9696
TIME...MOT...LOC 2130Z 291DEG 5KT 2793 9715
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:23 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 21, 3:23 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT MON OCT 21 2013
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ONGOING DIURNAL
CONVECTION ENHANCED BY A NEARLY STATIONARY SFC TROUGH AXIS LYING
ACROSS THE WESTERN COASTAL BEND WL DIMINISH BY 02Z WITH THE LOSS
OF DIFFERENTIAL HEATING. ONE OR TWO STRONG TO SVR STORMS WL
REMAIN POSSIBLE LATE THIS AFTN/EARLY EVE GIVEN ENHANCED 0-1KM SR
HELICITIES IN THE VCNTY OF THE SFC TROUGH AXIS AND NUMEROUS
OUTFLOWS. ALSO THE OVERAL ENVIRONMENT CONTINUED TO INDICATE
FAVORABLE EFFECTIVE BULK SHEAR VALUES AROUND 35 KT AND CAPES OF
1000-1500 J/KG. THE COLD FRONT WHICH CURRENTLY STRETCHES FROM JUST
NORTH OF DFW TO AROUND JUNCTION IS STILL ON SCHEDULE TO ENTER THE
NRN CWA AROUND MIDNIGHT TNT. IT SHOULD THEN ACCELERATE SEWD
THROUGH THE REMAINDER OF THE CWA DURING THE EARLY MORNING AND PRE-
DAWN HOURS. A NARROW BAND OF MAINLY LIGHT SHOWERS WL BE POSSIBLE
IN ASSCTN WITH THE FRONT. DRYING AND SUBSIDENCE BEHIND THE FRONT
WL QUICKLY ERODE CLOUDS FROM NORTH TO SOUTH BY LATE MORNING/EARLY
TUE AFTN. BASICALLY A TEMP FCST THEREAFTER. GENERALLY LEANEDS TWDS
THE COOLER ENVELOPE OF TEMPS FOR TUE AND ESPECIALLY TUE NIGHT.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...QUIET WEATHER PATTERN STILL
ANTICIPATED THROUGH THE END OF THE WEEK WITH SOME QUESTION ABOUT THE
WEEKEND. PERIOD BEGINS WITH A WEAK SURFACE RIDGE ALONG THE COAST AND
A DRY AIRMASS OVER THE REGION. SUBTROPICAL JET ALOFT WILL PROVIDE
FOR SOME PASSING CIRRUS CLOUDS THURSDAY. A REINFORCING SURFACE RIDGE
SETTLES INTO THE AREA FRIDAY BRIEFLY INCREASING THE WINDS OVER THE
MARINE AREAS. SCEC CONDITIONS WILL BE POSSIBLE. TEMPERATUERS WILL BE
NEAR OR SLIGHTLY BELOW SEASONABLE NORMALS FOR THIS TIME OF YEAR THIS
WEEK. MOISTURE AND HUMIDITY RETURNS FOR THE WEEKEND AS THE SFC RIDGE
SLIDES EAST AND A MID LVL TROUGH MOVES INTO WEST TEXAS. ECMWF
INDICATES A MUCH STRONGER TROUGH THAN THE GFS WITH BETTER CHANCES
FOR RAIN ACROSS OUR NORTHERN CWA. MODEL PERFORMANCE IN THE 6-7 DAY
RANGE HAS NOT BEEN VERY CONSISTENT THE PAST FEW DAYS. AND THUS WILL
HOLD OFF ON THE MENTION OF POPS FOR THE WEEKEND AT THIS TIME
TRENDING CLOSER TO THE GFS SOLUTION. TEMPERATURES ARE EXPECTED TO BE
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND INTO EARLY NEXT
WEEK WITH INCREASED LEVELS OF HUMIDITY.
&&
.MARINE...WL MAINTAIN THE CURRENT SMALL CRAFT ADVY FOR TUE ACROSS THE
NEARSHORE/OFFSHORE WATERS FOR STRONG POST-FRONTAL NORTH WINDS.
WINDS WL EASE UP LATE IN THE DAY BUT REMAIN AT LEAST IN THE
CAUTION RANGE OVERNIGHT TUE GIVEN THE PERSISTENT CAA AND RESULTING STEEPER
LAPSE RATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 79 53 84 59 / 30 10 0 0 0
VICTORIA 57 77 48 81 53 / 30 10 0 0 0
LAREDO 66 81 56 84 56 / 20 10 0 0 0
ALICE 62 79 51 86 55 / 20 10 0 0 0
ROCKPORT 66 78 57 80 62 / 30 10 0 0 0
COTULLA 58 78 47 83 53 / 20 10 0 0 0
KINGSVILLE 66 80 52 84 56 / 30 10 0 0 0
NAVY CORPUS 67 78 60 79 65 / 30 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MB/80...SHORT TERM
JM/75...LONG TERMHazardous weather outlook, Oct 21, 5:39 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 21 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
In the hours before
Local storm report, Oct 21, 9:56 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
956 AM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 5 SE GEORGE WEST 28.28N 98.06W
10/21/2013 LIVE OAK TX COUNTY OFFICIAL
COUNTY ROAD 365 GOING INTO RIVER CREEK ACRES IS FLOODED
AND CLOSED DUE TO MAJOR FLOODING ON THE NUECES RIVER.
&&
JMETZSpecial weather statement, Oct 21, 2:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 231 PM CDT MON OCT 21 2013 TXZ244>246-212000- ARANSAS-REFUGIO-SAN PATRICIO- 231 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN PATRICIO COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SINTON...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Oct 21, 2:46 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT MON OCT 21 2013 TXZ241-243-244-212015- JIM WELLS-NUECES-SAN PATRICIO- 246 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN PATRICIO COUNTIES... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUNTZER...OR 13 MILES SOUTH OF MATHIS... MOVING EAST AT 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Local storm report, Oct 21, 3:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FUNNEL CLOUD 2 NW TAFT 28.00N 97.41W
10/21/2013 SAN PATRICIO TX FIRE DEPT/RESCUE
PORTLAND FIRE DEPARTMENT AND SAN PATRICIO COUNTY
OFFICIALS REPORT A FUNNEL CLOUD OVER AN OPEN FIELD SOUTH
OF HIGHWAY 181 AND EAST OF 2965.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:51 AM CDT | Small Craft Advisory | CRP | 29 hr | |
| Oct 21, 1:51 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 39 min |
| Oct 21, 2:52 PM CDT | Tornado Warning | CRP | San Patricio | 53 min |
| Oct 21, 3:38 PM CDT | Special Marine Warning | CRP | 82 min | |
| Oct 21, 3:59 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 61 min |
| Oct 21, 4:02 PM CDT | Flash Flood Warning | CRP | Nueces | 118 min |
| Oct 21, 4:45 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 45 min |
| Oct 21, 5:03 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.